Sertraline and alcohol side effects

Common Questions and Answers about Sertraline and alcohol side effects

zoloft

Avatar m tn I've been on Sertraline for a few months now. I must tell you that it's rather horrible. Unless you've heard of the side effects, you can read about them here sertraline side effects. If you're one of those lucky without anxiety or any other "condition", congratulations. Be happy each day!
Avatar f tn I now have been on Zoloft ( sertraline) since March 31st. Started at 12.5 and going up slowly. Was taking 75 mg for 2 days and I started getting restless legs so went back down to 62.5. Restless legs stopped mood is good but I am constantly getting headaches in back of my head and ringing of the ears. Headaches and tinnitus started around time of beginning sertraline. I have seen the audiologist and am seeing an ENT this week.
Avatar n tn Because the liver is doubly taxed with processing both substances (in addition to any other drugs the patient may be taking), alcohol remains in the bloodstream longer, so the effects of alcohol may be more strongly and quickly felt by people taking sertraline or other antidepressants. Heavy alcohol consumption while on any SSRI can damage liver cells much quicker than those off of the drugs. Good luck!
Avatar f tn If you experience adverse drug effect(s), please contact your physician and pharmacist right away. Please report serious adverse drug effects to the Food and Drug Administration's (FDA) MedWatch Adverse Event Reporting program by: 1. calling 1-800-332-1088, or 2. go online:http://www.fda.
Avatar m tn I tend to notice side effects whenever my dosage is adjusted by my prescribing doctor or when I initially start it or taper off of it. I believe that experiencing side effects are two fold with me. One, there were some side effects, and two I probably tended to 'magnify' or focus in on them more intently and decided that any odd feeling was related to the medication when in reality, it may not have been due to the sertraline.
3094157 tn?1340937202 Alcohol will increase the likelyhood of you experiencing the side effects of your sertraline and put you at a higher risk of overdose. I imagine the dose you take makes a difference (i.e. the higher the dose the higher the risk, just as the more alcohol you take the higher the risk). Is the standard dose 50mg in the US? I imagine it's the short term side effects you should be more worried about than the long term. Are there any long term side effects listed on the PIL?
Avatar n tn Because If not I might as well just quit now and remain putting up with major anxiety and depression. That side effect will make me depressed if it doesn't go away.
Avatar f tn Its a tough question,you say it benifits you but you have some annoying side effects. Another anti d might not work as well or have different side effects you dont like. You have to take that into consideration,if you want to try despite that something else well then you should.
Avatar f tn s just a pharmaceutical fact of life with antidepressants. (Patience) Side effects go away. Some quicker than others. Some side effects don't go away or get worse and you need to switch. This is again something your doctor should have taken the time to explain to you about this genre of medication. I suggest you call your doctor. Tell him that you felt lightheaded and have now stopped taking the meds. Nobody can force you to take them if you don't want to.
Avatar f tn HI, Zoloft (sertraline) is used to treat depression, panic disorders and anxiety. Nausea is one the side effects of the drug. If Ondansetron is not helping there are other drugs like antacids and proton pump inhibitors that can give relief. You can ask your Doctor for a change of prescription. Also dietary modification like eating a bland non-spicy food, avoiding alcohol and smoking will help. The answer is based on information provided.
Avatar m tn I'm a 30yr old male. I was on Sertraline approx 10 years ago for depression and it seemed to work until a crash. For one reason or another over the years, my treatment has changed several times. It is 2011 and i have found my way back to sertraline. I am currently taking 10mg of buspirone 2x day and 15mg of mirtazapine for major depression and generalized anxiety. I have been feeling constantly tired, apathetic and despondent.
Avatar f tn As most people taking anti depressants would say it takes 1-2 months to get the benefits and also putting up with possible side effects. I personally had the side effects of extreme tiredness/ lethargy, lack of motivation and slight Nausea. After four weeks I still get anxiety but I'm more in control and it doesn't go 'so deep'. My doctor has recently increased my dose to 100mg and only feeling ok but still have to tiredness.
612551 tn?1450022175 Talking to myself? Now 8 days on sertraline and still fatigue side effects, an no noticeable reduction in my troubled ruminations. I will go to the full 50 mg on day 10, and if things get no better I'll ask my doctor for advice. Others have told me it takes a couple of weeks, so I should give it at least that long.
Avatar n tn I am on 25mg sertraline, day 8 for anxiety and panic attacks - so far only really feeling the side effects and no real relief yet but am very hopeful given all the positive comments I've read online - if I can just last until it starts to kick in. Also hoping that I won't require a higher dosage.
Avatar m tn Hey youngguy800 I'm 20 and have been on sertraline (zoloft) for 2 and a half years. Obviously that means I started taking antidepressants when I was 17 and a half and have therefore spent the years when it has been legal for me to drink on antideprssants. This has not stopped me from going out and having a good time ever. There have been times that I haven't drunk for months and it did make me feel mentally well as alcohol does really affect my mood.
Avatar f tn Date: 04/04/2014 This is day 5 on Sertraline (Zoloft) So far kind of so good. Side effects: Headache (mild) Hot flushes (mild) Dizziness/lightheaded (mild) Nausea (mild) No appetite..
Avatar m tn its just hard not to drink when people are pushing it at you from all directions and i would usually enjoy it and have a good time.. and i dont wanna tell everyone im taking zoloft everytime someone hands me a drink... so can i drink moderately about once or twice a week and not kill my liver?
9475243 tn?1405300275 ( but id take 12.5 my for a week then 25 mg for a week then 50mg then I would see him again. Has anyone ever done this? Thanks. Also share experiences if you like.
Avatar m tn Then serlift-100mg from 11th day onwards. After 10 days, I got its side-effect Erectile dysfunction and also ejaculation has stopped. Please advice me some alternate medicine and its dosage.... thanku...
Avatar f tn In May this year my anxiety came back. So my gp put me on Serdep 100mg. The side effects are bad and my anxiety not better. I am thinking of going back and change to Venaflaxine. Used it for 4 years and felt much better than with the Sertraline.
Avatar n tn Well, without knowing the primary cause for which sertraline is prescribed and the relevant clinical details it would be difficult to comment specifically on the situation. While numbness could be one of the less common side effects of sertraline, the mood changes could be related to sertraline withdrawal. I would suggest discussing the situation in detail with your treating doctor for suggestion of an appropriate management plan. Take care!
Avatar f tn How long have you been taking it? In my experience with Sertraline, I do tend to initially notice some side effects whenever I start, stop, or adjust dosage (under the doc's advice of course), but they tend to dissapate over time. As with any med, there are always pros and cons on taking it....for me, the pros vastly outnumber the cons, so in my experience with sertraline, it has helped me.
Avatar n tn Right now I am using a Parnate patch, EMSAM, every other day while on tx. No side effects and have not been depressed during tx. http://www.pfizer.com/files/products/uspi_zoloft.pdf#page=43 "ZOLOFT is extensively metabolized by the liver. In patients with chronic mild liver impairment, sertraline clearance was reduced, resulting in increased AUC, Cmax and elimination half-life. The effects of sertraline in patients with moderate and severe hepatic impairment have not been studied.
Avatar n tn Third week on 75mg of Sertraline from 100 have some electric shock side effects, hope they subside soon.
Avatar f tn just try and stay busy as hard as it may seem. distract yourself from these side effects. it helps. if the side effects are really that intolerable then talk to your doc asap. I really hope this med works for you like it has for me. what dosage are you taking?
Avatar f tn Have stopped taking pristiq after bad side effects yesterday. Will take sertraline tonight. Whatever is making me sick is also making me very emotional and stressed. I cried for an hour because my whole left side of my body. I also am not concentrating as much as usual.
Avatar f tn Dioreah and Vomiting